Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

133 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Thumb hurts a lot. X-ray was fine. Suggested nerves were firing. Feeling sore. Suggestions?

Answered by
Dr.
Dr. K. Naga Ravi Prasad

Orthopaedic Surgeon, Joint Replacement

Practicing since :1996

Answered : 2148 Questions

default
Posted on Sun, 17 Nov 2013 in Bones, Muscles and Joints
Question: Hello, my name is John. I've been to a neurologist and an orthopedic hand surgeon. My left thumb hurts a lot at he base where it attaches to the rest of the hand. The hand surgeon took x-rays and said nothing is wrong. The neouologist took a pin test (ouch) and said the nerves are firing. When motor bike riding yesterday and had to take a pain pill last night. This morning it is still very sore --- any suggestions?
doctor
Answered by Dr. K. Naga Ravi Prasad 27 minutes later
Brief Answer:
Need some more information on your symptoms.

Detailed Answer:
Hi, thanks for writing to XXXXXXX

Actually, I need some more detailed information on your symptoms to know the possible underlying cause.

- Duration of your symptoms
- onset of pain (sudden or gradual in onset)
- Any history of injury/trauma to the painful site previously
- Any involvement of other joints elsewhere in the body
- Any swelling over the painful area
- Type of pain (dull achy, throbbing , stabbing, burning etc)
- Is the pain present continuously even at rest or is felt only during movements or activities
- Is the pain localised to an area over the base of thumb or is it radiating up into the forearm or down into the finger
- Any associated medical conditions like Diabetes, Lupus, Rhuematoid arthritis
- Any recent intake of antibiotics like Ciprofloxacin, Norfloxacin, Ofloxacin etc

Please provide answers for all the above questions so as to make me arrive at a possible diagnosis of your problem.

Regards

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication ,   ,  

Recent questions on  Ofloxacin

doctor1 MD

My 5 year old son started having stomach cramps a month back with constipation and later followed by loose, watery stools . We consulted doctor1 insisted for ultra sound scan of stomach & prescribed Ofloxacin syrup for 3 days . Ultra sound scan said Multiple subcentimeter lymph nodal enlargement noted within mesentery . Doctor1 reviewed and said nothing to worry about this and no treatment for this and it will subside once infection goes off. After the treatment loose motions stopped but little stomach pain here and then with bloating continued. After a week, boy had some chocolates and little spicy food resulting in loose, watery stools and stomach cramps again. Doctor1 reviewed and prescribed ofloxacin metronidazole thinking its diarrhea. After giving it or 3 days, symptoms didn t reduce and vomiting started as well. We changed doctor & doctor2 reviewed and prescribed Ziprax 100 mg ( cefixime ) along with Domstal and ORS. We got Stool test report and it was normal with 2-5 puss cells. We also gave for stool culture and that report showed no culture. After reviewing the reports doctor said stop antibiotics (3 days over anyway) and with ORS he will be normal in few days. Now, from couple of days, vomiting sensation stopped but he is not able to digest all the food he used to take. Stomach cramps has reduced but not stopped. Bloating is still there but reduced. Still having greenish loose hard and then watery stools once or twice in a day. He is able to take light /soft food and we are giving it frequently with ORS. We are not able to understand why he is not becoming normal , its been a month already and we are worried a lot. Please help us with your suggestion. You can write to me at YYYY@YYYY Thanks, Prithvi

doctor1 MD

Hi, I have been suffering from erosive gastritis for 2 years now. My attacks sometime lasts for hours and I get my attack almost everyday. Antacids don t seem to take effect most of the times. I sweat alot and cannot speak when I get my attack. I have done a number of test from endoscopy, blood test to heterophile antibody test, which all came back negative. They just say that I have a few ersoions in my stomache. I have taken all sorts of medications from esomoprezole for almost a year, to ranitidine , pylokit. I am taking vitcofol injection (10 shots), sanofide, emanzen, rabeprazole , zenpride, ofloxacin at the moment but It doesn t seem to help. My right breast (rib cage) hurts first and the pain spread around back. I asked the doctors why right breast hurts but they say it is not related to my erosive gastritis, but whenever I get the attack, my right breast hurts the most. I had my gal bladder removed a few years ago.

doctor1 MD

my daughter, 25 years old, female, single, has been suffering from chronic pyelonephritis for almost four years now. Urine culture and sensisitivity test were conducted in every episode. Results showed E.Coli for the early episodes (for the first 2-3 years). Her latest episodes showed Klebsiella Pneumoniae as the culprit. Her nephrologist prescribed OFLOXACIN 400 mg (Urithracin) to be taken for one month. She is now on her 27th day of medication, and without any symptoms. QUERRY: What do you recommend for prophylaxis (therapeutic or otherwise) so that she will not develop UTI again please?

doctor1 MD

I am taking levofloxacin for bronchitis and have developed a rash over my whole body. Yesterday I found a painful lump on my shoulder. Is this connected to the medication? I am 64 years old and have taken this medication before (last month for sinus infection) and had no problem. I started out taking amoxicillan for a few days and developed a rash then. I discontinued that med after seeing the rash. Thank you for your help.

doctor1 MD

I put Vision in my eyes yesterday and they started stinging and running and my vision has been blurred and foggy ever since. What do I do? I have XXXX as my primary and I am in New York where there is no XXXX. Was hoping there are some drops I can...

doctor1 MD

I have been leaking a clear liquid from my rectum

doctor1 MD

My son an some kind of infection called Epididymitis . He has taken Ofloxacin which did not rid him of the infection. He does not have health insurance. Is their an cheaper alternative drug available to treat that infection? The Ofloxacin cost...